To give some history I have had episodes of fast heart rate since high-school (I am currently 28). I have had echos, ekgs, and holter monitor tests all that came back normal. However, the attacks became to frequent over the past year and I went in for an ablation at the request of my cardiologist. I had the whole study done and they could not reproduce any arrhythmia, but my cardiologist told me that I was extremely sensitive to adrenaline. I still get attacks, but I have the knowledge that nothing appears to be wrong with my heart. Though I do notice there are certain times where my heart rate gets high or remains high. Is it normal, or does anybody else that has sensitivity to adrenaline notice that after eating their heart rate rises pretty high? I also notice that after exercising my heart rate can stay up around 100 bpm for over an hour. I looked online for answers about how adrenaline sensitivity effects you but I am unable to find very much information. Hopefully, some of you guys here can give me some answers and help me out.
I have paroxomal Afib, pac's and tacycardia. The dr says I start pumping out adrenaline after skipped beats and it keeps the cycle going, sometimes resulting in a "panic attack." Also, large meals, not enough sleep, caffeine . . . any number of factors can trigger an attack. Xanax helps. I take a very low dose -- 1/2 of a .25 tablet at a time. I also am on Atenolol and an antiarrythmic, Norpace CR. I can usually slow my hr down with breathing exercises and an extra dose of Atenolol and/or Xanax if it gets really bad and I think an Afib episode is a possibility. Once the adrenaline gets going, it fuels the episode and takes on a life of its own. Distraction helps. Hope some of my experience is helpful. Good luck to you.
Thank you so much for your response. I get the skipped beats, as do most people, I guess ours just take on a life on their own. I am happy with the news that my EP study resulted in that there is nothing wrong, but it can still be scary... that's for sure.
Thank you for your post. I too have been scouring the web for information related to heart sensitivity to adrenaline after an EP study last week was unable to reproduce the SVT. I am now 32 years old. My cardiologist told me the cure will be an intensive cardio exercise regimen to condition my heart. I am generally "high strung" with numerous panic attacks, and as previously mentioned this causes a vicious cycle. The good news is that I have significantly lower anxiety after learning that my heart is otehrwise strong and healthy. I have read elswhere that there is a correlation between hypoglycemia and hypersensitivty to adrenaline which I will ask my doctor about to ensure we cover that base. I am no longer on any medications since the EP study, and I notice very infrequent "fluttering" of my heart. I have not noticed any consistent situations, food, etc that seem to trigger this. I do know that daily meditation is helping to keep my heart rate "average" and stable, and decreasing my overall anxiety.
I hope you're still monitoring this forum, because I wanted to weigh in with my opinion.
If you indeed have SVT, it is my opinion that an "intensive cardio exercise regimen" WILL make your heart tstronger and conditioned, but WILL NOT make your SVT episodes go away. There are many of us here on the forum who are or were in superb physical condition but still experienced bouts of SVT. In my case I had episodes of 3-5 times per month while I was a nationally ranked speed skater and track cyclist. Most of us with SVT have hearts that are physically normal. It's the electrical system thats messed up. I think it's great to be physically conditioned, and I encourage you to get on a plan, Bt don't be surprised if while doing so, you trigger events. Physical stress was certainly one of the things that did it for me and a lot of others here.
I read that afib episodes can be cut in half by those who meditate. I tend to agree with that, because if I can calm down and stop an adrenaline rush I can avoid an episode. I am going to start making mindful meditation part of my daily routine and see how it goes.
Hi, I started getting tachardia after having a tummy virus when I was 28. I would eat and my heart would start pounding. I was hospitalized twice and my heart rate went up to 145 whilst I was lying in bed and breathing normally and slowly. Like you I had ecgs, echo and holter done and nothing worked. I now take 1/4 beta blocker if my heart begins to race. It seems to work really well.
I had a colonoscopy the other day and the Dr said I oozed blood when he took a biopsy, so he had to give me adrenaline to help the area clot. The following days I experienced what I believe to be hypoglycemia - faint, dizzy sweaty palms. My heartrate was slow, and I had to remind myself to breathe. So it may have been low blood pressure too.
When you have too much adrenaline released, your liver releases stored glucose ready for a fight or flight response. Your body is preparing to use as much energy as possible. Then when your body realizes you are not facing a threat your pancreas releases insulin to lower the glucose levels and boom you get a low blood sugar.
I had three tablespoons of glucose and my heart rate returned to normal and I felt sooooo much better! Well I would not recommend eating this much glucose just in case you are ore diabetic!
Also, with the heart rate going up during/after eating, as well as blood pressure, my doctor said that there is a major artery that runs over our stomache, so if we have eaten too much, that puts pressure on the artery and can cause the heart to beat faster and blood pressure to rise.
After I was diagnosed with a bad virus, I was also diagnosed with high fructose malabsorption. I also understand that fm sufferers often have hypoglycemia because of the way the glucose and fructose is digested.
Anyway, my symptoms feel like a cycle - everything is linked and I suppose we have our ancestors to thank for this - the ones who did not eat much sugar and were running away from sabor tooth tigers all the time. At least mine seemed to be...
Did you manage to get rid of the extreme adrenaline sensitivity ?
Cos I come off of propranolol after over a year on it and I came off it too fast .
So about 6weeks later I took some supplements, turmeric in milk 3 times in one day about 3 teaspoons one in each ,and a lot of other supplements like vitamin c high dose ,magnesium . Zinc . And at near the end of that day my heart was going unbelievably fast I had to call ambulance. And ever since that i get severe panic attacks constantly and can't stop it or sleep . coming off propranolol too fast causes adrenaline sensitivity and I think the turmeric must also make it even more sensitive and now I can't stop sever panic attack that's constant all the time giving me
No chance to sleep . I don't think I can live long like this , I just hope someone knows how to increase adrenaline resistance so I can cure this problem . Just need to stop this adrenaline sensitivity somehow and I don't know how to do it. Thanks for any help if
Anyone still reads this old post . There's not much on the internet about adrenaline sensitivity cure .
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.